|   | 
Details
   web
Records
Author Aracena, J.; Goles, E.; Moreira, A.; Salinas, L.
Title On the robustness of update schedules in Boolean networks Type
Year 2009 Publication Biosystems Abbreviated Journal Biosystems
Volume 97 Issue 1 Pages 1-8
Keywords Boolean network; Update schedule; Robustness; Attractor; Dynamical cycle
Abstract Deterministic Boolean networks have been used as models of gene regulation and other biological networks. One key element in these models is the update schedule, which indicates the order in which states are to be updated. We study the robustness of the dynamical behavior of a Boolean network with respect to different update schedules (synchronous, block-sequential, sequential), which can provide modelers with a better understanding of the consequences of changes in this aspect of the model. For a given Boolean network, we define equivalence classes of update schedules with the same dynamical behavior, introducing a labeled graph which helps to understand the dependence of the dynamics with respect to the update, and to identify interactions whose timing may be crucial for the presence of a particular attractor of the system. Several other results on the robustness of update schedules and of dynamical cycles with respect to update schedules are presented. Finally, we prove that our equivalence classes generalize those found in sequential dynamical systems. (C) 2009 Elsevier Ireland Ltd. All rights reserved.
Address [Aracena, J.] Univ Concepcion, Dept Ingn Matemat, Concepcion, Chile, Email: jaracena@ing-mat.udec.cl
Corporate Author Thesis
Publisher Elsevier Sci Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 0303-2647 ISBN Medium
Area Expedition Conference
Notes WOS:000267528900001 Approved
Call Number UAI @ eduardo.moreno @ Serial 29
Permanent link to this record
 

 
Author Goles, E.; Moreira, A.
Title Number-Conserving Cellular Automata and Communication Complexity: A Numerical Exploration Beyond Elementary CAs Type
Year 2012 Publication Journal Of Cellular Automata Abbreviated Journal J. Cell. Autom.
Volume 7 Issue 2 Pages 151-165
Keywords Number-Conserving; Communication Complexity; One-dimensional Cellular Automata
Abstract We perform a numerical exploration of number-conserving cellular automata (NCCA) beyond the class of elementary CAs, in search of examples with high communication complexity. We consider some possible generalizations of the elementary rule 184 (a minimal model of traffic, which is the only non-trivial elementary NCCA). as well as the classes of NCCAs which minimally extend either the radius or the state set (with respect to the 2 states and radius 1 of the elementary case). Both for 3 states and radius 1, and for 2 stales and radius 2, NCCA appear that are conjectured to have maximal (exponential) communication complexity. Examples are given also for (conjectured) linear and quadratic behaviour.
Address [Goles, Eric] Univ Adolfo Ibanez, Santiago, Chile, Email: andres.moreira@usm.cl
Corporate Author Thesis
Publisher Old City Publishing Inc Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 1557-5969 ISBN Medium
Area Expedition Conference
Notes WOS:000302978700004 Approved
Call Number UAI @ eduardo.moreno @ Serial 210
Permanent link to this record
 

 
Author Goles, E.; Moreira, A.; Rapaport, I.
Title Communication complexity in number-conserving and monotone cellular automata Type
Year 2011 Publication Theoretical Computer Science Abbreviated Journal Theor. Comput. Sci.
Volume 412 Issue 29 Pages 3616-3628
Keywords Cellular automata; Communication complexity; Elementary cellular automata; Number-conserving
Abstract One third of the elementary cellular automata (CAs) are either number-conserving (NCCAs) or monotone (increasing or decreasing). In this paper we prove that, for all of them, we can find linear or constant communication protocols for the prediction problem. In other words, we are able to give a succinct description for their dynamics. This is not necessarily true for general NCCAs. In fact, we also show how to explicitly construct, from any CA, a new NCCA which preserves the original communication complexity. (C) 2011 Elsevier B.V. All rights reserved.
Address [Moreira, A] Univ Tecn Federico Santa Maria, Dept Informat, Valparaiso, Chile, Email: eric.chacc@uai.cl
Corporate Author Thesis
Publisher Elsevier Science Bv Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 0304-3975 ISBN Medium
Area Expedition Conference
Notes WOS:000292077200019 Approved
Call Number UAI @ eduardo.moreno @ Serial 153
Permanent link to this record